Alert archive / Florida / Special Marine Warnings in 2022

Special Marine Warning 310, NWS Tallahassee, FL

July 25, 2022

NWS Tallahassee, FL issued this special marine warning at Jul 25, 2022, 11:23 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2022, 11:23 AM EDT (15:23 UTC)
Expired
Jul 25, 2022, 12:18 PM EDT
In force
55 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Tallahassee radar (KTLH), 154 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
631 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WHUS52 KTAE 251523
SMWTAE
GMZ775-251630-
/O.NEW.KTAE.MA.W.0310.220725T1523Z-220725T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
1123 AM EDT Mon Jul 25 2022

The National Weather Service in Tallahassee has issued a

* Special Marine Warning for...
  Waters from Suwannee River to Apalachicola FL from 20 to 60 NM...

* Until 1230 PM EDT.

* At 1123 AM EDT, a strong thunderstorm was located 30 nm southeast
  of V Tower, moving southwest at 15 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar indicated.

  IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher 
           waves...frequent lightning...and heavy downpours. Make 
           sure all on board are wearing life jackets.

* The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 2906 8444 2938 8370 2929 8363 2918 8349
      2885 8405 2894 8412 2889 8416 2889 8417
      2879 8435
TIME...MOT...LOC 1523Z 065DEG 14KT 2907 8391 

HAIL...0.00IN
WIND...>34KTS

$$

55-SCHOLL
2 follow-up statements
286 
FZUS72 KTAE 251612
MWSTAE

Marine Weather Statement
National Weather Service Tallahassee FL
1212 PM EDT Mon Jul 25 2022

GMZ775-251630-
/O.CON.KTAE.MA.W.0310.000000T0000Z-220725T1630Z/
1212 PM EDT Mon Jul 25 2022

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT...

For the following areas...
Waters from Suwannee River to Apalachicola FL from 20 to 60 NM...

At 1212 PM EDT, a strong thunderstorm was located 32 nm southeast of
V Tower, moving south at 10 knots.

HAZARD...Wind gusts 34 knots or greater.

SOURCE...Radar indicated.

IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher 
         waves...frequent lightning...and heavy downpours. Make sure 
         all on board are wearing life jackets.

The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 2929 8363 2918 8349 2885 8405 2894 8412
      2889 8416 2889 8417 2879 8435 2890 8438
TIME...MOT...LOC 1612Z 017DEG 9KT 2896 8398 

HAIL...0.00IN
WIND...>34KTS

$$

55-SCHOLL
320 
FZUS72 KTAE 251618
MWSTAE

Marine Weather Statement
National Weather Service Tallahassee FL
1218 PM EDT Mon Jul 25 2022

GMZ775-251628-
/O.CAN.KTAE.MA.W.0310.000000T0000Z-220725T1630Z/
1218 PM EDT Mon Jul 25 2022

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Waters from Suwannee River to Apalachicola FL from 20 to 60 NM...

The thunderstorm has weakened and no longer poses a significant
threat to boaters.

LAT...LON 2929 8363 2918 8349 2885 8405 2894 8412
      2889 8416 2889 8417 2879 8435 2890 8438
TIME...MOT...LOC 1616Z 065DEG 14KT 2895 8401 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jul 25, 10:58 AM EDT, 25 minutes earlier.

Area forecast discussion, Jul 25, 10:58 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1058 AM EDT Mon Jul 25 2022

.UPDATE...

Showers are developing in the Florida panhandle currently and this
is the area that we will watch today for slow moving convection
and heavy rainfall. The highest rain chances for the day will
reside in the panhandle with 30-40% elsewhere. High pressure aloft
will help to keep coverage more isolated to widely scattered
through much of our Georgia counties.

&&

.PREV DISCUSSION [643 AM EDT]...

.NEAR TERM [Through Tonight]...

High pressure continues to dominate through the near term period
with Monday being very similar to the past few days. High
temperatures will be in the mid 90s with afternoon convection
yielding brief locally lower temps as scattered storms move through.
Showers and thunderstorms will begin to develop along the sea
breeze in the late morning and push inland throughout the
afternoon. The high pressure influence will moderate the storm
movement, this combined with 1.75-2 inch PWAT values could lead to
heavy rainfall and isolated flooding in urban areas. Isolated gusty
winds can also be expected with these afternoon storms. Convection
will begin to wane in the evening hours with the potential for some
storms to linger into the overnight period before clearing for the
night. Over night lows hug the low to mid 70s with dew points within
a few degrees creating a very muggy start to the week.

.SHORT TERM & LONG TERM[Tuesday Through Monday]...

High pressure is forecast to dominate the weather pattern
throughout the short and long term periods. Mid-level ridging
centered across the Southern Plains will begin to spread eastward
across the region, with the ridge axis remaining to the north of
our area. This will cause mid to upper level flow to shift from
northerly to a more easterly direction for most of the period. At
the surface, high pressure centered over the Atlantic will keep
onshore flow on tap for the region through the week. Expect daily
showers and thunderstorms to develop near the coasts and along
the seabreeze in the morning to early afternoons before spreading
inland throughout the rest of the day. Forecast soundings show a
favorable environment for wet microbursts pretty much each
afternoon, with conditions becoming slightly more favorable Friday
into the weekend. Therefore gusty winds and isolated heavy
rainfall will remain the primary hazards with storms each day
throughout the week.

High temperatures are forecast to remain fairly steady in the low
to mid 90s each afternoon with heat indices in the upper 90s to
near 103. Low temperatures are forecast in the mid 70s each night.

.AVIATION...
[Through 12Z Tuesday]

VFR conditions will continue with the potential for patchy fog
and stratus to create brief reductions in visibility and ceilings
just after sunrise. The remainder of the day will be mostly VFR
with scattered afternoon convection creating periods of MVFR or
locally lower conditions as they move through. Conditions are
expected to clear overnight with the same potential for patchy fog
and stratus on Tuesday morning.

.MARINE...

High pressure is forecast to dominate the weather pattern through
the period with generally light winds and low seas expected.
Showers and thunderstorms will be possible every day with locally
higher winds and seas nearby.

.FIRE WEATHER...

Low dispersions are possible today and tomorrow across the region
with moderate dispersions returning on Wednesday. Scattered showers
and thunderstorms are possible each day bringing heavy rainfall
and gusty winds.

.HYDROLOGY...

Area rivers and streams remain in good shape this morning. No
widespread flooding or river flooding is expected through the
period. Daily showers and storms could produce isolated pockets of
heavy rainfall and cause very localized flooding in urban or poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   92  74  93  74  93 /  40  10  30  10  40
Panama City   89  76  89  77  90 /  50  10  30  10  30
Dothan        90  73  92  73  93 /  40  20  20  10  20
Albany        92  73  93  74  94 /  30  20  20  10  20
Valdosta      92  72  93  74  93 /  40  10  20  20  40
Cross City    92  73  94  74  92 /  40  20  40  20  50
Apalachicola  88  77  88  77  88 /  40  10  30  10  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Franklin.

GA...None.
AL...None.
GM...None.
&&

UPDATE...Scholl
NEAR TERM...Darish
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Darish
MARINE...Merrifield
FIRE WEATHER...Darish/Rogacheski
HYDROLOGY...Merrifield

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:08 AM EDTRip Current StatementTAEFranklin19 hr
Jul 25, 1:07 PM EDTAreal Flood AdvisoryTAETaylor113 min
Jul 25, 1:28 PM EDTSpecial Marine WarningTAE17 min
Jul 25, 1:40 PM EDTAreal Flood AdvisoryTAEDixie, Taylor2 hr
Jul 25, 1:58 PM EDTSpecial Weather StatementTAEBay32 min
Jul 25, 3:02 PM EDTSpecial Weather StatementTAEJefferson, Madison43 min
Jul 25, 7:13 PM EDTSpecial Weather StatementTAEDixie62 min
Jul 25, 7:15 PM EDTSpecial Marine WarningTAE89 min
Jul 24, 8:00 PM EDTSpecial Weather StatementTAEColquitt, Thomas45 min
Jul 24, 8:57 PM EDTSpecial Weather StatementTAEDougherty, Mitchell48 min
Jul 24, 9:30 PM EDTFlash Flood WarningTAEDougherty2 hr
Jul 24, 9:44 PM EDTSpecial Weather StatementTAEBaker, Dougherty, Mitchell46 min

Nearby

Special Marine Warnings in Florida, 2022Every special marine warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.